Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 106, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 22, 2008, 6:40 AM CDT for 4 counties in Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2008, 6:40 AM CDT (11:40 UTC)
- Expired
- Apr 22, 2008, 7:33 AM CDT
- In force
- 53 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 6:48 AM CDT | HAIL 0.88 | Laddonia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 221140
SVRLSX
MOC007-139-163-173-221245-
/O.NEW.KLSX.SV.W.0106.080422T1140Z-080422T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
640 AM CDT TUE APR 22 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
NORTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI
RALLS COUNTY IN NORTHEAST MISSOURI
* UNTIL 745 AM CDT
* AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR MARTINSBURG...OR 5 MILES WEST OF
WELLSVILLE...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LADDONIA...
FARBER...
VANDALIA...
SPENCERBURG...
CURRYVILLE...
FRANKFORD...
NEW LONDON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3967 9131 3948 9106 3947 9107 3904 9160
3905 9164 3907 9165 3906 9168 3911 9180
3968 9153
TIME...MOT...LOC 1140Z 217DEG 39KT 3913 9163
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 221157
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CDT TUE APR 22 2008
MOC007-139-163-173-221245-
/O.CON.KLSX.SV.W.0106.000000T0000Z-080422T1245Z/
MONTGOMERY MO-AUDRAIN MO-PIKE MO-RALLS MO-
657 AM CDT TUE APR 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...AND NORTHERN
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...AND RALLS AND
NORTHWESTERN PIKE COUNTIES IN NORTHEAST MISSOURI...
AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF LADDONIA...OR ABOUT 7
MILES NORTH OF WELLSVILLE...MOVING NORTHEAST AT 27 MPH.
NICKEL SIZE HAIL HAS BEEN OBSERVED IN THE TOWN OF LADDONIA.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FARBER...VANDALIA...CURRYVILLE...SPENCERBURG AND FRANKFORD.
LAT...LON 3967 9131 3948 9106 3947 9107 3904 9160
3905 9164 3907 9165 3906 9168 3911 9180
3968 9153
TIME...MOT...LOC 1157Z 226DEG 24KT 3918 9155
$$
CVKING000
WWUS53 KLSX 221233
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 AM CDT TUE APR 22 2008
MOC007-139-163-173-221243-
/O.CAN.KLSX.SV.W.0106.000000T0000Z-080422T1245Z/
MONTGOMERY MO-AUDRAIN MO-PIKE MO-RALLS MO-
733 AM CDT TUE APR 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUDRAIN COUNTY IN
CENTRAL MISSOURI...AND NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL
MISSOURI...AND RALLS AND NORTHWESTERN PIKE COUNTIES IN NORTHEAST
MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3967 9131 3948 9106 3947 9107 3904 9160
3905 9164 3907 9165 3906 9168 3911 9180
3968 9153
TIME...MOT...LOC 1233Z 226DEG 24KT 3935 9133
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 5:46 AM CDT, 54 minutes earlier.
Area forecast discussion, Apr 22, 5:46 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 546 AM CDT TUE APR 22 2008 .DISCUSSION... A WEAK COLD FRONT EXTENDS FROM NORTHWEST WISCONSIN THROUGH EASTERN IOWA AND NORTHWEST MISSOURI TO SOUTHEAST KANSAS EARLY THIS MORNING. CONVECTION CONTINUES TO DEVELOP ALONG AND AHEAD OF THE FRONT AS LARGE SCALE ASCENT INCREASES UPON THE APPROACH OF A MID LEVEL TROF/SHORTWAVE. FOCUS FOR THIS FORECAST IS ON THE CONTINUED DEVELOPMENT AND MOVEMENT OF THIS CONVECTION AS THE COLD FRONT MOVES TOWARD AND EVENTUALLY ACROSS THE CWA. THIS MORNING... CURRENTLY MUCAPES ACROSS WESTERN HALF OF THE CWA ARE AROUND 1000 J/KG WITH DEEP LAYER SHEAR VALUES LESS THAN 30KT. EXPECT THE SHEAR TO INCREASE ACROSS THE CWA AS THE MID LEVEL TROF MOVES CLOSER THIS MORNING...BUT REMAIN BELOW 35 KTS. SEVERE RISK LOOKS TO BE MARGINAL AT BEST THIS MORNING...WITH HAIL BEING THE PRIMARY THREAT FROM THE SCATTERED MULTI-CELLULAR CONVECTION. THIS AFTERNOON... MID LEVEL TROF/SHORTWAVE MOVES NORTHEAST OF THE CWA BY 18Z WITH WEAK SUBSIDENCE IN ITS WAKE. NONETHELESS...WEAK CONVERGENCE ALONG THE FRONT AND ANY OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION WILL COMBINE WITH A MODERATELY UNSTABLE ATMOSPHERE...CHARACTERIZED BY MUCAPE VALUES AROUND 2500 J/KG...TO SUPPORT ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGHOUT THE AFTERNOON. STORM MODE STILL APPEARS TO BE MULTI-CELLULAR AS DEEP LAYER SHEAR VALUES REMAIN BELOW 35KTS. I EXPECT THERE WILL BE ISOLATED SEVERE HAIL AND WIND REPORTS WITH THIS CONVECTION...AND WILL HIGHLIGHT ACCORDINGLY IN THE HWO. TONIGHT AND WEDNESDAY... FRONT SETTLES JUST SOUTH AND EAST OF THE CWA THIS EVENING WITH CHANCES OF MEASURABLE PRECIPITATION FALLING OFF AFTER SUNSET. GIVEN PROXIMITY OF THE FRONTAL BOUNDARY ON WEDNESDAY...HAVE LEFT LOW CHANCE POPS IN THE FAR SOUTHERN CWA. OTHERWISE...RISING HEIGHTS SHOULD INSURE ANOTHER WARM APRIL DAY. NO MAJOR CHANGES MADE PAST WEDNESDAY... CVKING && .AVIATION... FOR THE 12Z TAFS...CDFNT CURRENTLY EXTDG FM WRN WI SW THRU NWRN MO TO CNTRL OK WL MOVE SLOWLY SEWD THRU THE CWA TDA AND TGT. PLENTY OF CONVECTION CONTS TO DVLP ALONG AND JUST AHD OF THIS FNT EARLY THIS MRNG. LOOKING AT LATEST RADAR TRENDS PLAN TO INCLUDE A TEMPO GRP OF TSRA IN COU AND UIN DURING THE FIRST COUPLE OF HRS OF THE TAF FCST WITH VCTS IN STL AND SUS. OUTSIDE OF TSRA IT SHOULD BE VFR WITH SCT-BKN CLOUDS ARND 4000 FT AND A MID-HI LVL CLOUD CEILING DUE TO CONVECTIVE DEBRIS CLOUDS. MUCH OF THE MID-HI LVL CLOUDS WILL DISSIPATE LTR THIS MRNG...BUT SHOULD HAVE PLENTY OF DIURNAL CUMULUS CLOUDS. SCT CONVECTION SHOULD DVLP THIS AFTN ALONG THE FNT AND ALONG ANY OLD OUTFLOW BNDRYS FM THIS MRNGS CONVECTION. WILL INCLUDE AT LEAST A PROB30 GRP OF TSRA IN STL AND SUS LT THIS AFTN. THE SFC WND SHOULD VEER ARND TO A NWLY DIRECTION LT THIS AFTN IN UIN AND COU BHND THE CDFNT...AND IN STL/SUS THIS EVNG. THERE MAY BE A BAND OF LOW LVL POST FRONTAL CLOUDINESS ARND 2000-3000 FT ADVCTG INTO THE TAF SITES BHND THE FNT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 22, 4:22 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 422 AM CDT TUE APR 22 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 422 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ON THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY HAIL AND SEVERE WIND REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:11 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 64 min |
| Apr 22, 6:49 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 40 min |
| Apr 22, 7:03 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 57 min |
| Apr 22, 8:16 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 44 min |
| Apr 22, 8:48 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 42 min |
| Apr 22, 8:55 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 50 min |
| Apr 22, 9:18 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.